Texas, 2004

Damaging Wind in Texas, August 25, 2004

August 25, 2004 · NWS SJT · 1 event in 1 county or zone

Powerlines knocked down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Powerlines knocked down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 25, 2:51 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 25, 2:51 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
351 PM CDT WED AUG 25 2004

.SHORT TERM...
RADAR SHOWING SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN
COUNTIES AS A SHORTWAVE TROUGH CONTINUES TO PUSH ACROSS WEST CENTRAL
TEXAS.  EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE EVENING SO HAVE
INCREASED PRECIP CHANCES ACROSS THE AREA FOR TONIGHT.  ALTHOUGH
INSTABILITY IS NOT GREAT...WE COULD SEE A FEW STRONG STORMS EARLY
THIS EVENING. AFTER STORMS DECREASE LATER TONIGHT...WILL SEE CLOUDY
SKIES TOWARD MORNING ANDLOW TEMPERATURES IN THE LOWER 760S WITH
HIGHER DEWPOINTS ACROSS THE AREA.

&&

.LONG TERM...
FOR TOMORROW...SHOULD SEE A LESS CHANCE OF RAIN AS THE UPPER TROUGH
MOVES TO THE EAST.  WITH LESS CLOUD COVER...TEMPERATURES TOMORROW
SHOULD BE A COUPLE DEGREES WARMER.  THE BEST CHANCE OF RAIN
COMES SATURDAY AND SUNDAY AS THE NEXT UPPER TROUGH AND COLD FRONT
MOVES ACROSS WEST CENTRAL TEXAS.  MODELS CONTINUE TO SHOW THE FRONT
MOVING THROUGH...SO HAVE CONTINUED THE TREND OF INCREASING PRECIP
CHANCES FOR THE WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     74  96  75  95 /  30  10  10  20
SAN ANGELO  74  97  74  94 /  30  10  10  10
JUNCTION    74  94  73  93 /  20  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

99/99
Hazardous weather outlook, Aug 25, 1:04 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
204 PM CDT WED AUG 25 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-261904-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
204 PM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING ACROSS
THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY. ANY STORMS WHICH CAN
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND...AS A WEAK
COLD FRONT MOVES SOUTHWARD INTO WEST CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

The radar

The San Angelo radar (KSJT), 59 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Schleicher

When
August 25, 4:58 PM CST
Where
Schleicher County, Eldorado
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
30.850, -100.617

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419900.